MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ6 STD OFF; HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ6 STD OFF; HIP FEMORAL STEM
Catalog Number 157001120
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Distress (2329); Discomfort (2330); Deformity/ Disfigurement (2360); Osteolysis (2377); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 05/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: the device catalog number is unknown; therefore, udi is unavailable.E3 initial reporter occupation: lawyer h6 component code: appropriate term/code not available (g07002) used to capture no findings available.Investigation summary
=
> no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required product/lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot
=
> the device lot number is unknown, therefore a device history review could not be performed.  if the lot/serial number becomes available, the record will be re-assessed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The patient has severe pain and discomfort, increased metal levels in her blood including cobalt and chromium, permanent injuries, emotional distress, disability, and disfigurement as a result of the implantation with her left asr hip implant.(b)(6).Left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - updated on 09 jan 2024: no device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combination.Based on the inability to find any additional related reports against the provided product code/lot code combination it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
On (b)(6) 2023.Large metal reaction in the hip joint.Osteolytic defects on the femur and acetabulum.Defects of the acetabular rim from 12 to 3 (superior and posterior) cup with augment used to reconstruct acetabulum.The fascial layer was incised and underneath there was a dark gray-colored fluid.The posterior repair was taken down and more fluid was noted in the hip joint.There was a lysis around the acetabulum and around the femur, around 1.5cm of osteolysis.There was corrosion around the trunnion.As much lysis tissue was removed as possible as well as much of the metal debris as possible.The surgeon continued the debridement around the cup.It was noted to have osteolysis on the cup.It was noted to have bony defects from around 12-3 o'clock on the face of the acetabulum posterior and superior.

Brand Name
SUMMIT POR TAPER SZ6 STD OFF
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18283875
Report Number1818910-2023-24896
Device Sequence Number20544780
Product Code LPH
UDI-Device Identifier10603295059370
UDI-Public10603295059370
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number157001120
Device Lot NumberCC4ER1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADAPTER SLEEVES 12/14 +5; ASR ACETABULAR CUPS 50; ASR UNI FEMORAL IMPL SIZE 45; UNK HIP ACETABULAR CUP ASR; UNK HIP FEMORAL HEAD METAL ASR; UNK HIP FEMORAL SLEEVE ASR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown